Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 14, NWS Tulsa, OK

September 8, 1992Rogers County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 8, 1992, 7:51 PM CDT for Rogers County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 1992, 7:51 PM CDT (00:51 UTC)
Expired
Sep 9, 1992, 1:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Rogers County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 090051
FFWTUL
OKC131-090600-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT TUE SEP 8 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  100 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...ROGERS COUNTY
 
SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS ROGERS COUNTY DUMPING
HEAVY RAINFALL.
 
RADAR INDICATES THAT UP TO 4 INCHES OF RAIN HAS FALLLEN NEAR
CLAREMORE.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:35 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 8, 3:35 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT TUE SEP 8 1992

LN CU/TCU IN VISB SAT PICS MARK STALLED FNT IN NE OK.  AT 1931Z FNT
XTNDD FM XTRM SRN ZONE 28 INTO ZONE 30.  A TSTM BNDRY INTRSCTS THE FNT
IN THE VCNTY OF MKO.  AIRMASS IS VRY UNSTBL ALNG THE BNDRIES...WITH CU
LKNG BTR DVLPD NR THE INTSCTN DURNG THE PAST HR.  H3 SPD MAX OF 65KTS
PROGD OVR WRN MO AT 00Z SHUD AID UVM IN NE OK.

TSTMS HV INCRSD AGN IN SE KS THIS AFTN...PSBLY IN ASSOCTN WITH THE H3
SPD MAX...AND NR THE H85 FRONT.

SINCE ISLD SVR HAS ALRDY OCCURD...XPCT THE POTNL FOR SVR TO CONT INTO
THE EVE HRS.

CURRENT FNT OVR THE AREA IS PROGGD TO WASH OUT TNGT AS NEXT SYS APCHS.
PROVIDNG ACTVTY TNGT FADES AS EXPECTED...NEXT SIG SHOT FOR TSTMS WL BE
WITH THE NEW CDFNT AS IT ARRIVES FM THE NW LATE WED.  AIRMASS MAY BCM
TOO CAPPED FOR ACTVTY AHEAD OF THE FNT...BUT LLVL CONVGNC OF HI SFC
DWPNTS INTO THE BNDRY IS LKLY TO RESULT IN A SQL LN ACRS THE FA DESPITE
THE FASTER MID LVL FLOW REMAING TO THE N.

FRONT SHUD REACH NW PART OF THE FA LATE TOMORROW AND MOVE INTO SE OK ON
THU MORNG AND CONT SEWD OUT OF THE AREA.  BIG TEMP DIFFERENCES IN MOS
PACKAGES...HV LEANED TOWARD COOLER NGM.

PRELIM NUMBERS...

TUL 73/90/65/84/65 3231  BVO 69/90/60/81 4431
MLC 76/93/70/86/62 -143  IDB 73/92/70/89 --33

/8

.OK...NONE.

In the hours before

Special weather statement, Sep 8, 1:52 PM CDT, 5 hours 59 minutes before
OKZ026>034-040-091200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT TUE SEP 8 1992

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK
AREA IS ALONG AND NORTH OF A LINE FROM KIOWA TO PAGE. ISOLATED
THUNDERSTORMS ARE POSSIBLE SOUTH OF THIS LINE BUT THEY SHOULD NOT BE
SEVERE.

EARLY THIS AFTERNOON A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED FROM
NEAR WESTVILLE TO OKMULGEE TO OKLAHOMA CITY. SOUTH OF THE FRONT...
TEMPERATURES HAVE WARMED INTO THE LOWER 90S AND THE AIRMASS HAS BECOME
EXTREMELY UNSTABLE. NORTH OF THE FRONT...LOW CLOUDS WERE HOLDING
TEMPERATURES DOWN IN THE LOWER 70S. SCATTERED THUNDERSTORMS HAVE BEEN
OCCURRING NORTH OF THE FRONT AS THE WARM MOIST AIR SOUTH OF THE FRONT
OVERRUNS THE COOL SURFACE AIR TO THE NORTH. A COUPLE OF THESE STORMS
HAVE ALREADY BEEN SEVERE IN NORTHEAST OKLAHOMA.

THE FRONTAL BOUNDARY IS EXPECTED TO LIFT SLOWLY NORTH THIS AFTERNOON
AND EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE
NORTHWARD MOVING FRONT THIS AFTERNOON AND EVENING AND SOME OF THESE
STORMS MAY REACH SEVERE LIMITS. THE MAIN THREAT FROM THESE STORMS IS
LARGE HAIL AND DAMAGING WINDS.

ISOLATED THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST OKLAHOMA LATE THIS
AFTERNOON BUT THE LACK OF A WELL DEFINED BOUNDARY AT THE SURFACE AND
WEAK WIND FIELDS ALOFT SHOULD KEEP THESE STORMS BELOW SEVERE LIMITS.
HOWEVER...ANY STORMS THAT DO FORM IN THIS AREA WILL BE SLOW MOVING DUE
TO THE WEAK WIND FIELDS SO HEAVY RAINFALL MAY PRODUCE LOCALIZED
FLOODING.

THUNDERSTORMS ARE EXPECTED TO WEAKEN THIS EVENING AS THE FRONTAL
BOUNDARY WEAKENS AND LIFTS NORTH.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IN AND NEAR THE
SLIGHT RISK AREA SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EVENING.

NOTE...THIS IS A SPECIAL ISSUANCE OF THE EASTERN OKLAHOMA THUNDERSTORM
OUTLOOK. THESE OUTLOOKS ARE ISSUED ROUTINELY FROM MID MARCH TO MID JUNE
AND AS NEEDED DURING OTHER TIMES OF THE YEAR.
Local storm report, Sep 8, 2:52 PM CDT, 4 hours 59 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT TUE SEP 08 1992

TIME(CDT)                   COUNTY            REPORT

115 PM                      ROGERS            DIME SIZE HAIL AT CHELSEA
Special weather statement, Sep 8, 5:43 PM CDT, 2 hours 8 minutes before
OKZ027-028-029-082345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT TUE SEP 8 1992

...STRONG THUNDERSTORMS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA...

AT 538PM CDT A LINE OF SHOWERS AND THUNDERSTORMS WAS RAPIDLY
DEVELOPING IN NORTHEAST OKLAHOMA FROM JUST WEST OF JAY IN ADAIR
COUNTY...TO NEAR TULSA.

THE THUNDERSTORMS WERE MOVING EAST-NORTHEAST AT 25 MPH.

A SEVERE THUNDERSTORM WAS LOCATED IN THIS LINE IN WESTERN MAYES
COUNTY...AN A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 615 PM
FOR MAYES COUNTY.

CONDITIONS ARE FAVORABLE FOR THESE STORMS TO RAPIDLY INTENSIFY AND
PERSONS IN NORTHEAST OKLAHOMA SHOULD LISTEN CLOSELY FOR FURTHER
INFORMATION FROM THEJ NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:04 PM CDTTornado WarningTSARogers26 min
Sep 8, 7:28 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers47 min
Sep 8, 7:34 PM CDTTornado WarningTSAMayes26 min
Sep 8, 7:43 PM CDTTornado WarningTSARogers32 min
Sep 8, 7:57 PM CDTTornado WarningTSAMayes48 min
Sep 8, 8:30 PM CDTSevere Thunderstorm WarningTSAWashington45 min
Sep 8, 8:42 PM CDTTornado WarningTSAMayes48 min
Sep 8, 8:45 PM CDTSevere Thunderstorm WarningTSARogers60 min
Sep 8, 8:47 PM CDTFlash Flood WarningTSAMayes5 hr
Sep 8, 9:28 PM CDTTornado WarningTSAMayes47 min
Sep 8, 9:44 PM CDTSevere Thunderstorm WarningTSARogers46 min
Sep 9, 6:39 PM CDTSevere Thunderstorm WarningTSAOsage66 min

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.